Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 24, 2017, 2:50 PM EDT for Pike County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2017, 2:50 PM EDT (18:50 UTC)
- Expired
- May 24, 2017, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 94 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WGUS53 KJKL 241850
FFWJKL
KYC195-242145-
/O.NEW.KJKL.FF.W.0010.170524T1850Z-170524T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
250 PM EDT WED MAY 24 2017
The National Weather Service in JACKSON KY has issued a
* Flash Flood Warning for...
Southeastern Pike County in southeastern Kentucky...
* Until 545 PM EDT
* At 250 PM EDT, media reported flash flooding across the warned
area. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Elkhorn City, Rockhouse, Shelby Gap, Jamboree, Argo, Fishtrap Lake,
Phyllis, Ashcamp, Phelps, Belcher, Fedscreek, Toonerville,
Marrowbone, Dorton, Majestic, Coleman, Board Tree, Mouthcard,
Cedarville and Lookout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3727 8235 3723 8250 3720 8256 3721 8259
3725 8263 3725 8264 3759 8216 3759 8213
3758 8213 3757 8214 3755 8213 3756 8208
3753 8205 3755 8204 3754 8202 3754 8197
$$
JMW1 follow-up statement
212
WGUS73 KJKL 242152
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
552 PM EDT WED MAY 24 2017
KYC195-242201-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-170524T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike KY-
552 PM EDT WED MAY 24 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PIKE COUNTY HAS
EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3727 8235 3723 8250 3720 8256 3721 8259
3725 8263 3725 8264 3759 8216 3759 8213
3758 8213 3757 8214 3755 8213 3756 8208
3753 8205 3755 8204 3754 8202 3754 8197
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:40 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 24, 11:40 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1140 AM EDT Wed May 24 2017 .UPDATE... Issued at 1140 AM EDT WED MAY 24 2017 15z sfc analysis shows a seasonably deep, and stacked, low moving through the Tennessee Valley. The warm frontal structure with this is lifting northeast into eastern Kentucky with an associated cluster of showers and embedded thunderstorms. This first batch should go through relatively benign, but any 'dry slotting' behind this initial band would open up the opportunity for increasing instability and the development on more organized and potentially severe storms given the favorable wind profile and cold pool aloft. We will monitor the situation through the early afternoon with a particular focus on clearing and thinning potential in the cloud cover. Temperatures currently are in the upper 50s to lower 60s with the rain and closer to the mid 60s outside of it with dewpoints nearly the same. Winds are light and variable away from any thunderstorm. Have updated the forecast to fine tune the PoPs, QPF, and wx through the afternoon per radar trends and the latest HRRR. Also, touched up the T and Td per the latest obs and trends. These have been sent to the NDFD and web servers along with an updated ZFP. UPDATE Issued at 644 AM EDT WED MAY 24 2017 The latest surface analysis shows that the deepening surface low near the TN/OH Valley will track NNE through the day. The HRRR suggest there will be multiple rounds of showers and thunderstorms, but differing solutions are offered up by other CAMs. Given will leave the POPs as is until better overall consistency and trends are seen. Based on the radar trends the lead shield of showers and thunderstorms will progress into the Lake Cumberland region by around 13Z and far east by 16Z. Severe risk concern is still in place owing seeing destabilization this afternoon. && .SHORT TERM...(Today through Thursday) Issued at 410 AM EDT WED MAY 24 2017 Surface analysis shows an area of surface low pressure continues to deepen across Middle TN this morning. This as an upper level wave in the lower MS Valley based on WV SAT rides NE providing plenty of forcing for ascent across the TN and OH Valley. This will also drive the aforementioned surface low pressure NNE likely just NW of the CWA. This will probably drive a more occluded front across the region and lead to a solid chance of showers and thunderstorms from late morning into this afternoon. The low track certainly has our attention, as it would favor backed winds near the surface. The real issue at hand will be the large scale forcing could inhibit building any instability this afternoon with more debris clouds streaming into the region. However, despite the caveat if we do see clearing and subsequently more instability organized convection would be likely given ample shear, with effective values running in the 30 to 40-knot range. Also the low level backing mentioned above would combine with low LCLs and effective SRH approaching 200 m^2/s^2 leading to a isolated tornado risk. However, the main risks with any stronger storms that could get going would be damaging winds and large hail given the potential for rotating updrafts. The CAMs remain complicated and solutions continue to differ probably owing to the large scale ascent. The HRRR TLE does offer a shot of seeing severe hail, but the CIPS are lack luster when it comes to climo for this setup. Also given the deep moisture also can not rule out the potential for isolated instances of flash flooding. This upper level closed low will continue to wrap up today and deepen across the Ohio Valley. The low pressure will track north and this will lead to a lull in the precipitation this evening. Did not go no POPs tonight but would not be surprised if that is the case. However, this system will become vertically stacked across the Ohio Valley. This will send an area of PVA and low level convergence SE toward the region by dawn Thursday. An area of showers will accompany this area of lift and ride across the region on Thursday. Then surface pressure and height rises are left in the wake. Temperatures today will be dependent on clearing, but lower 70s will probably be the story. Did hedge below the blended guidance Thursday given the lowering 850mb temps and cloud cover. .LONG TERM...(Thursday night through Tuesday) Issued at 410 AM EDT WED MAY 24 2017 Wrap-around moisture on the backside of a departing upper low and surface low across the Ohio Valley will continue the threat for rain showers through Thursday evening, before a brief stint of ridging and subsidence filters into eastern Kentucky for the end of the week. This will bring some patchy fog to the valleys of eastern Kentucky, moreso in the Bluegrass and Lake Cumberland regions, Friday morning as clearing occurs earlier in the night. A ridge/valley temperature split should be in store as well as a dry Friday takes shape with seasonable temperatures in the mid-upper 70s. This reprieve from the wet weather will be short-lived as backing flow aloft takes shape downstream of an upper low rotating into Manitoba, along with attendant troughiness extending through the Great Plains into the Desert Southwest. A surface low pressure system will ride up the Ohio Valley as eastern Kentucky sits in the warm sector, bringing renewed chances of showers and thunderstorms through Memorial Day weekend. Numerous shortwave perturbations look to be entrenched in the prevailing southwest flow regime, leading to mid level cooling and large scale forcing for ascent. Eastward movement of this system into the Great Lakes late this weekend will bring a cold front through the Ohio Valley and toward eastern Kentucky later Sunday into Sunday night. While storms on Saturday should exhibit more of a discrete nature, increasing larger scale forcing later Sunday will likely lead to a linear storm mode. Therefore, the more widespread threat of any severe weather, most notably a damaging wind threat, would come later Sunday with this latter development. Still some details to be ironed out regarding southern extent of the greater upper level forcing along with the exact degree of destabilization that will materialize. Dry and somewhat cooler conditions should ensue for Memorial Day, prior to another round of showers and thunderstorms arriving Tuesday as another upper low swings into the upper Midwest and western Great Lakes on the heels of the weekend system. A subsequent cold frontal passage will further lower temperatures through the 70s as subsidence builds in for midweek. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 709 AM EDT WED MAY 24 2017 Vary conditions exist across the CWA this morning with regards to CIGs and VIS. The fog and low stratus seems to be more mid-slope and therefore causing most of the issues at the TAF sites versus the valleys. The IFR or less CIGs are expected to rise to MVFR through the day. A low pressure system and front will move closer to the region today leading to showers and thunderstorms through the day. Some of the short term models suggest we could have multiple rounds of convection, but will mainly focus convection in the TAFs for the afternoon. TAF sites that see strong convection could see quick lowering to airport minimums. Winds will be light through the period, but stronger gusts will remain possible with stronger storms. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...DJ LONG TERM...GUSEMAN AVIATION...DJ
Hazardous weather outlook, May 24, 1:54 PM EDT, 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 154 PM EDT Wed May 24 2017 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-252100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 154 PM EDT Wed May 24 2017 ...TORNADO WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This afternoon and Tonight. Thunderstorms are likely into this evening. Storms that develop will have the potential to produce damaging winds, large hail, and tornadoes. In addition, locally heavy rainfall may lead to some instances of flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible Friday evening, Saturday afternoon through early Monday morning, and Tuesday afternoon through evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of storm damage, large hail, or flooding. KYZ119-120-252100- Martin-Pike- Including the cities of Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 154 PM EDT Wed May 24 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This afternoon and Tonight. Thunderstorms are likely into this evening. Storms that develop will have the potential to produce damaging winds, large hail, and isolated tornadoes. In addition, locally heavy rainfall may lead to some instances of flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible Friday evening, Saturday afternoon through early Monday morning, and Tuesday afternoon through evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of storm damage, large hail, or flooding. DJ/GREIF
In the hours before
Special weather statement, May 24, 1:04 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service JACKSON KY
104 PM EDT WED MAY 24 2017
KYZ088-118-241730-
Harlan-Letcher-
104 PM EDT WED MAY 24 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARLAN AND WESTERN
LETCHER COUNTIES...
At 103 PM EDT, a strong thunderstorm was located over Lejunior, or 14
miles east of Harlan, moving northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Whitesburg, Cumberland, Lynch, Benham, Oscaloosa, Van, Dizney,
Louellen, Premium, Trailer, Lewis Creek, Gilley, Ermine, Clutts,
Shields, Maggard, Clover, Whitco, Pine Mountain and Hot Spot.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3680 8311 3695 8321 3701 8313 3700 8310
3702 8306 3703 8305 3705 8307 3707 8305
3721 8286 3705 8272 3698 8287 3693 8286
3688 8289 3685 8301 3685 8307 3683 8310
TIME...MOT...LOC 1703Z 236DEG 30KT 3692 8307
JMWSpecial weather statement, May 24, 1:07 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service JACKSON KY
107 PM EDT WED MAY 24 2017
KYZ110-113-120-241730-
Floyd-Pike-Knott-
107 PM EDT WED MAY 24 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL KNOTT...EASTERN
FLOYD AND NORTHWESTERN PIKE COUNTIES...
At 107 PM EDT, a strong thunderstorm was located over Hi Hat, or 12
miles west of Pikeville, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pikeville, Coal Run Village, Wheelwright, Wayland, East McDowell,
Melvin, Meta, Raven, Endicott, Coal Run, Hi Hat, Zebulon, Aluba,
McDowell, Piso, Betsy Layne, Burton, Ivel, Honaker and Beaver.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3730 8273 3739 8284 3771 8262 3771 8261
3770 8257 3769 8256 3769 8254 3755 8232
TIME...MOT...LOC 1707Z 219DEG 24KT 3741 8272
JMWSpecial weather statement, May 24, 1:12 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
112 PM EDT WED MAY 24 2017
KYZ120-241745-
Pike-
112 PM EDT WED MAY 24 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PIKE COUNTY...
At 112 PM EDT, a strong thunderstorm was located over Coleman, or 11
miles north of Breaks Interstate, moving north at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jamboree, Toonerville, Majestic, Coleman, Hardy, Board Tree,
Mouthcard, Phelps, Biggs, Fedscreek and Edgarton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3736 8222 3739 8231 3765 8224 3764 8222
3762 8221 3763 8218 3762 8218 3761 8216
3759 8216 3759 8213 3758 8213 3757 8214
3755 8213 3756 8208 3754 8206 3755 8204
TIME...MOT...LOC 1712Z 196DEG 23KT 3745 8222
JMWSpecial weather statement, May 24, 1:28 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
128 PM EDT WED MAY 24 2017
KYZ088-110-113-115-118>120-241800-
Perry-Martin-Floyd-Pike-Knott-Harlan-Letcher-
128 PM EDT WED MAY 24 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HARLAN...
MARTIN...LETCHER...EAST CENTRAL PERRY...KNOTT...FLOYD AND PIKE
COUNTIES...
At 127 PM EDT, strong thunderstorms were clustered over Pikeville,
moving north at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pikeville, Prestonsburg, Whitesburg, Hindman, Letcher, Estill, Bath,
Cumberland, Jenkins, Coal Run Village, Elkhorn City, Wheelwright,
Fleming-Neon, Lynch, Martin, Pippa Passes, Benham, Forest Hills,
Wayland and Vicco.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3727 8235 3712 8272 3705 8272 3698 8287
3690 8287 3687 8292 3688 8292 3724 8315
3791 8245 3781 8240 3776 8231 3774 8233
3767 8229 3762 8221 3765 8218 3755 8213
3753 8205 3754 8197 3753 8198
TIME...MOT...LOC 1727Z 196DEG 17KT 3746 8251
JMWSpecial weather statement, May 24, 2:01 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service JACKSON KY
201 PM EDT WED MAY 24 2017
KYZ110-113-118>120-241830-
Martin-Floyd-Pike-Knott-Letcher-
201 PM EDT WED MAY 24 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARTIN...
EASTERN LETCHER...EAST CENTRAL KNOTT...SOUTHEASTERN FLOYD AND PIKE
COUNTIES...
At 200 PM EDT, strong thunderstorms were clustered over Pike and
Letcher counties, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pikeville, Whitesburg, Jenkins, Coal Run Village, Elkhorn City,
Wheelwright, Fleming-Neon, Forest Hills, Warfield, Meta, Jamboree,
Pilgrim, Colly, Garden Village, McDowell, Piso, Sergent, Blue Moon,
Osborn and Jarad.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3727 8235 3723 8250 3712 8272 3705 8272
3701 8279 3738 8283 3789 8243 3781 8240
3776 8231 3774 8233 3767 8229 3762 8221
3765 8218 3762 8218 3755 8213 3756 8208
3753 8205 3755 8204 3753 8198
TIME...MOT...LOC 1800Z 224DEG 26KT 3749 8254
JMWSpecial weather statement, May 24, 2:29 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
229 PM EDT WED MAY 24 2017
KYZ110-119-120-241930-
Martin-Floyd-Pike-
229 PM EDT WED MAY 24 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARTIN...
SOUTHEASTERN FLOYD AND PIKE COUNTIES...
At 229 PM EDT, strong thunderstorms were clustered over Shelby Gap,
or 7 miles northwest of Clintwood, moving northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pikeville, Coal Run Village, Elkhorn City, Wheelwright, Forest Hills,
Huddy, Meta, Jamboree, Fishtrap Lake, Garden Village, Beefhide, Piso,
Toonerville, Dorton, Buckhorn Hollow, Osborn, Jarad, Woodman, Biggs
and Threeforks.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A tornado watch remains in effect until 800 PM EDT for southeastern
Kentucky.
LAT...LON 3727 8236 3720 8257 3731 8273 3781 8240
3776 8231 3774 8233 3767 8229 3762 8221
3763 8219 3765 8218 3762 8218 3755 8213
3756 8208 3753 8205 3755 8204 3754 8197
TIME...MOT...LOC 1829Z 241DEG 19KT 3724 8252
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:52 AM EDT | Special Weather Statement | JKL | Bell | 23 min |
| May 24, 12:17 PM EDT | Special Weather Statement | JKL | Harlan | 28 min |
| May 24, 12:39 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 23 min |
| May 24, 1:04 PM EDT | Special Weather Statement | JKL | Letcher | 26 min |
| May 24, 1:07 PM EDT | Special Weather Statement | JKL | Floyd | 23 min |
| May 24, 1:12 PM EDT | Special Weather Statement | JKL | Pike | 33 min |
| May 24, 1:28 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Letcher, Martin, Pike | 32 min |
| May 24, 1:38 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 37 min |
| May 24, 1:56 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 34 min |
| May 24, 2:01 PM EDT | Special Weather Statement | JKL | Pike | 29 min |
| May 24, 2:28 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 18 min |
| May 24, 2:29 PM EDT | Special Weather Statement | JKL | Pike | 61 min |
| May 24, 2:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Martin, Pike | 3 hr |
| May 24, 2:57 PM EDT | Flash Flood Warning | JKL | Floyd, Martin, Pike | 3 hr |
| May 24, 3:02 PM EDT | Special Weather Statement | JKL | Pulaski | 43 min |
| May 24, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 60 min |
| May 24, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Rockcastle | 52 min |
| May 24, 4:23 PM EDT | Tornado Warning | JKL | Estill, Jackson, Rockcastle | 37 min |
| May 24, 4:57 PM EDT | Special Weather Statement | JKL | Estill, Lee, Powell | 33 min |
| May 24, 5:28 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 47 min |
| May 24, 6:09 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 66 min |
| May 24, 6:34 PM EDT | Tornado Warning | JKL | Rowan | 26 min |
| May 24, 7:20 PM EDT | Special Weather Statement | JKL | Elliott | 25 min |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.